MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID

ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID
Model Number 1011343-40
Medical Device Problem Codes Break (1069); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and mechanical jam was unable to be replicated in a testing environment due to returned device condition.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that interaction with the anatomy resulted in compromising the device thus preventing the shaft lumens from moving freely; resulting in the reported mechanical jam and activation failure; however this cannot be confirmed.Inadvertent mishandling of the compromised device during attempts to deploy the stent resulted in the noted device damages (shaft separation, bunched shaft, and bent shaft) contributing to the reported difficulties.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure performed was to treat an internal carotid artery.Once at the lesion, the handle slide of the 6-8x40mm acculink carotid self-expanding stent system over a 0.14 guidewire was pulled; however, the stent completely failed to deploy.An xact carotid stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequently, returned device analysis observed the shaft was separated at the distal end of the handle slider.The shaft at the separation was bunched and the hypotube was still intact holding both pieces together.No additional information was provided.

Brand Name
ACCULINK¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24404130
Report Number2024168-2026-00721
Device Sequence Number8269892
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public(01)08717648076374(17)270531(10)5062561
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number5062561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown